Georgia, 2023

Tornado and Hail in Georgia, March 3, 2023

March 3, 2023 · NWS FFC · 49 events in 17 counties and zones

A complex weather system pushed a strong cold front into North Georgia during the afternoon of March 3rd. This front produced scattered severe thunderstorms with damaging wind gusts, hail, and an isolated tornado in Gordon county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A complex weather system pushed a strong cold front into North Georgia during the afternoon of March 3rd. This front produced scattered severe thunderstorms with damaging wind gusts, hail, and an isolated tornado in Gordon county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 3, 12:29 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 3, 12:29 PM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1229 PM EST Fri Mar 3 2023

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Saturday)
Issued at 408 AM EST Fri Mar 3 2023

Overview:

Over the last 24 hours, trends have shown an increase in severe
potential for both an environmental wind threat and the threat for
severe thunderstorms this afternoon. Due to these increasing trends,
a High Warning is now in place for portions of the far northwest and
far north central Georgia to accompany the pre-existing Wind
Advisory for the remainder of the forecast area; both hazard products
are in place from 7am through 11pm, however High Wind criteria in
the Warning area is expected in the 12-5pm time frame. Additionally,
The Enhanced Risk (3 out of 5 risk level) within the Day 1
Convective Outlook has been expanded to include portions of NW
Georgia due primarily to a damaging thunderstorm wind threat, with
tornadoes, which have conditional potential to be strong and long-
track, being the secondary storm hazard for this afternoon.

Analysis:

A sharp but deep shortwave trough will be lifting from the ArkLaTex
region this morning to the Great Lakes by this evening. An extremely
quick progression with divergent flow downstream of the shortwave
and a 110+ mph jet streak at 500 hPa aiding the progression of the
system. An accompanied surface low pressure is located in South
Central Arkansas at the time of this writing with a marginally
severe squall line through central Louisiana and a warm front
through the Mid-Mississippi River Valley where prolonged rainfall
has developed a cold pool-propagated sub-severe squall line with
training cells all along the central Mississippi River. This surface
low pressure is forecast to continue pushing into the Midwest by
late this afternoon, with the HREF now resolving a non-occluded low
pressure system in S Indiana around 20 UTC this afternoon with a
central pressure of 980hPa. This is significant in two ways, first
this low is deeper than previously forecasted and begins to occlude
and weaken much later than originally forecasted as well; both of
these factors increase the severe thunderstorm threat for our area
this afternoon. A cold front is forecast to push into far NW Georgia
at the time as well with a wave of showers and thunderstorms. Storm
mode is yet to be determined with CAMs resolving anywhere from a
QLCS to semi-discrete cells along the front, with pre-frontal
showers and storms also a possibility throughout the afternoon.

The prefrontal environment will be ripe with parameters for strong
environmental winds and ingredients capable of producing severe
thunderstorms. Winds aloft indicate that at the 1 km/850 hPa level,
a low-level jet with 70+ kt wind speeds will be present, with a
pressure gradient of approximately 14 hPa from the NW corner of the
forecast area to the SE corner; both of these factors are also
enhancements compared to analysis conducted yesterday morning. For
these reasons, the High Wind Warning was introduced with afternoon,
prefrontal wind gusts increasing by about 5 mph from previously
forecast with forecast wind gusts up to 40-50 mph possible ahead of
the cold front in far north and northwest GA due to the closer
proximity to the well-formed parent low, the strong pressure
gradient, and potential momentum transfer of winds aloft due to
boundary layer mixing and downdrafts in prefrontal showers.

As for the severe thunderstorm threat, several small changes in
parameters and ingredients have elevated the severe potential this
afternoon. As discussed earlier, the parent low is now forecast to
be stronger, more mature, and is slowing down which places the
timing of storms during peak heating hours. The stronger low will
also advect higher dewpoints (mid 60s) and PWATs (1.5+ inches) into
the forecast area ahead of the storms. Increased moisture will also
help boost surface-based instability to around 1000 J/kg ahead of
the storms, with models resolving stronger storm updrafts as a
result. Shear, both in terms of speed and direction, is really
impressive, with 0-1 km shear and SRH expected to be around 50+ kts
and 300-500 m2/s2, respectfully, across North Georgia this
afternoon, which will elevate the potential for rotating supercells
this afternoon.

With all that in mind, the severe outlook for in North Georgia
remains conditional with several inhibiting factors, though several
of these factors has slightly diminished over the last 24 hours.
First, models are still struggling to resolve deep, convective
storms along the frontal zone. While PWATs have increased slightly,
dry air remains aloft at 500 hPa and above. This dry air will make
it difficult for deep updrafts to sustain themselves and will make
it harder for storms to realize their rotational potential. However,
drier air aloft is a double-edged sword as it will also promote
evaporational cooling within the storms which could form stronger
downdrafts more capable of transferring the extremely strong, upper-
level winds to the ground. Additionally, CAPE profiles remain long
and skinny with suboptimal lapse rates in the mid-levels, and this
could result in less aggressive updrafts that take longer to harness
the environmental shear. This delay may allow storms to be sheared
off more quickly, before deep rotation can form within the storms.
This is one reason why Updraft Helicities remain limited in our
convective storm-resolving models, but if storms can hang on long
enough to form a strong rotating updraft, in may persist for a
prolonged period of time and being produce tornadoes which have the
potential of being strong. Additionally, models are still resolving
some prefrontal showers, but look less likely to develop upstream of
the airflow into the line of potentually severe thunderstorms.

Careful attention will be needed for these threats throughout the
day, and we encourage all to have plans ready if they find themselves
in Convective Watches and Warnings throughout the day. While there
is some bust potential in our area (more likely for the tornado
threat than the severe wind threat), potential also remains for
dangerous situations if storms become tornadic. Please stay weather
aware throughout the afternoon. After the cold front passes,
temperatures will drop down overnight into the 40s and mid 50s, with
temperatures rebounding into the mid 60s and mid 70s on Saturday
under clear skies and light NW winds.

Thiem

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 408 AM EST Fri Mar 3 2023

The longterm period starts off Saturday night with one last night of
cooler temps before a warming trend into mid week. Relatively dry
air will stick around over Georgia as sfc high pressure dominates
much of the eastern CONUS. As the high pressure moves eastward
moisture will begin flowing into the region yet again into mid next
week, increasing temps ahead of the frontal system later in the
week. By late this week a low pressure system looks to move eastward
into the Ohio valley, dragging a frontal system through GA.  At this
time, have included increased PoPs through the end of the week.
After this front passes through, we will likely see a shot of colder
air bringing temps down into the 30s for lows and 50-60s for highs.
As this system gets closer, will go into a deeper dive, but it is
still close to 7-8 days out so will hold off for now.

Hernandez

&&

.AVIATION...
(18Z TAFS)
Issued at 1141 AM EST Fri Mar 3 2023

TSRA line progged to come through a little later than previously
forecast - have moved back the TEMPO by an hour. Sustained
winds/gusts will begin to increase and frequent gusts 35 to 40mph
are likely through much of the afternoon. Wind gusts within shra
could be even higher...possibly between 45-50mph. A wind shift to
the SW is likely just ahead of the line. Gusts should die down
overnight...with sustained speeds remaining up around 10mph. Cigs
should break fairly quickly behind the line.

//ATL Confidence...18Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          48  69  44  70 /  80   0   0   0
Atlanta         47  67  45  71 /  50   0   0   0
Blairsville     39  62  37  66 /  30   0   0   0
Cartersville    43  65  40  71 /  30   0   0   0
Columbus        50  73  47  76 /  80   0   0   0
Gainesville     45  67  43  68 /  50   0   0   0
Macon           52  73  47  75 /  80   0   0   0
Rome            43  66  40  71 /  20   0   0   0
Peachtree City  47  69  43  72 /  60   0   0   0
Vidalia         57  77  50  77 /  60   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 11 PM EST this evening for GAZ001>007.

Wind Advisory until 11 PM EST this evening for GAZ008-009-
011>016-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113.

&&

SHORT TERM...NListemaa
LONG TERM....Hernandez
AVIATION...NListemaa
Hazardous weather outlook, Mar 3, 11:50 AM EST, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1150 AM EST Fri Mar 3 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041700-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1150 AM EST Fri Mar 3 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

An enhanced risk (level 3 out of 5) for severe thunderstorms is
in effect for far NW Georgia and a slight risk (level 2 out of 5)
is in effect for the remainder of north and central Georgia.
Strong to severe thunderstorms are expected along a cold front
across North and Central Georgia this afternoon. The primary
threats are damaging wind gusts and an isolated strong tornado or
two.

A high wind warning has been issued for far northwest and far
north central Georgia from 7 AM to 11 PM today where wind gusts up
to 50 mph will be possible. A Wind advisory remains in effect for
the remainder of the area with wind gusts as high as 40 mph.
Strong winds will likely bring down trees and powerlines even
outside of the main line of storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

Spotter activation is requested after 2 PM EST across North
Georgia. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Local storm report, Mar 3, 1:59 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EST FRI MAR 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     NON-TSTM WND DMG 1 ESE INDIAN SPRINGS    34.95N 85.14W
03/03/2023                   CATOOSA            GA   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED REPORT OF A DOWNED
            TREE ON ROACH HOLLOW ROAD.

&&

LGB
Local storm report, Mar 3, 2:01 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EST FRI MAR 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     NON-TSTM WND DMG 2 SSE BOYNTON           34.90N 85.17W
03/03/2023                   CATOOSA            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED DOWNED TREE AT
            BAGGETT ROAD AND POPLAR SPRINGS ROAD.

&&

LGB

The radar

The Northeast Alabama radar (KHTX), 75 km away, was scanning. The volume nearest the first event began at 19:21 UTC.

Open the radar archive at this moment

Event by event

47 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Chattooga

When
March 3, 2:20 PM EST to 2:22 PM EST
Where
Chattooga County, 1.14 mi E of Neal Crossing
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.550, -85.400

Multiple trees blocking both lanes near the intersection of GA-337 and Neal Gap Road.

Thunderstorm Wind, Chattooga

When
March 3, 2:20 PM EST to 2:22 PM EST
Where
Chattooga County, 0.96 mi WSW of Cloudland
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.514, -85.495

Tree down with powerlines at Atlanta Ave and GA-157.

Thunderstorm Wind, Chattooga

When
March 3, 2:28 PM EST to 2:30 PM EST
Where
Chattooga County, 2.76 mi N of Fairview
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.520, -85.370

Tree blocking the road at Rocky Hollow Road and Mahan Road.

Thunderstorm Wind, Catoosa

When
March 3, 2:28 PM EST to 2:30 PM EST
Where
Catoosa County, 2.37 mi WSW of Wood Station
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.790, -85.190

Report of a tree down on vehicle off of Temperance Hall.

Thunderstorm Wind, Catoosa

When
March 3, 2:30 PM EST to 2:32 PM EST
Where
Catoosa County, 0.89 mi NW of Graysville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.980, -85.140

Report of tree down on Swanson Rd.

Thunderstorm Wind, Chattooga

When
March 3, 2:30 PM EST to 2:32 PM EST
Where
Chattooga County, 2.15 mi NNE of Gore
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.500, -85.260

Multiple trees down around Mitchell Circle within the Gore community.

Thunderstorm Wind, Chattooga

When
March 3, 2:31 PM EST to 2:33 PM EST
Where
Chattooga County, 0.9 mi SE of Summerville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.470, -85.340

Report of tree on an outbuilding on Edmondson St.

Thunderstorm Wind, Chattooga

When
March 3, 2:33 PM EST to 2:35 PM EST
Where
Chattooga County, Gore
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.470, -85.270

Tree down across the roadway along Silver Hill Rd near Gore, GA.

Thunderstorm Wind, Catoosa

When
March 3, 2:33 PM EST to 2:35 PM EST
Where
Catoosa County, Wood Station
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.800, -85.150

Report of treen down in roadway off the Alabama Hwy near Woodstation.

Thunderstorm Wind, Chattooga

When
March 3, 2:35 PM EST to 2:37 PM EST
Where
Chattooga County, 0.9 mi SW of Gore
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.460, -85.280

Report of a couple of trees down along Martha Berry Highway near intersections of John Jones Rd and Gore Subligna Rd.

Thunderstorm Wind, Catoosa

When
March 3, 2:36 PM EST to 2:38 PM EST
Where
Catoosa County, 2.36 mi SSW of Copeland Crossing
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.840, -85.100

Report of tree down on Houston Valley Rd.

Thunderstorm Wind, Whitfield

When
March 3, 2:38 PM EST to 2:40 PM EST
Where
Whitfield County, 3.97 mi W of Mill Creek
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.730, -85.120

Power lines were downed on the 4000 block of North Jimmy Dr.

Thunderstorm Wind, Whitfield

When
March 3, 2:38 PM EST to 2:40 PM EST
Where
Whitfield County, 2.07 mi N of Callaway Mill
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.860, -85.050

Multiple trees and powerlines down in the Tunnel Hill area, near intersection North Varnell Rd and Chattanooga Rd.

Thunderstorm Wind, Catoosa

When
March 3, 2:40 PM EST to 2:42 PM EST
Where
Catoosa County, 1.7 mi E of Catoosa Springs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.900, -85.020

Tree on roadway near the intersection of Martin Ward and Catoosa Parkways.

Thunderstorm Wind, Whitfield

When
March 3, 2:44 PM EST to 2:46 PM EST
Where
Whitfield County, 1.79 mi NE of Varnell
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.920, -84.950

A tree was downed on Cleveland Hwy at Nob North Dr.

Thunderstorm Wind, Floyd

When
March 3, 2:46 PM EST to 2:48 PM EST
Where
Floyd County, 3.53 mi SW of Garden Lakes
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.250, -85.280

Report of a barn collapse along Avery Rd.

Thunderstorm Wind, Floyd

When
March 3, 2:48 PM EST to 2:50 PM EST
Where
Floyd County, 1.33 mi WNW of Rome
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.260, -85.200

Report of tree down on structure on Shorter College Campus.

Thunderstorm Wind, Floyd

When
March 3, 2:50 PM EST to 2:52 PM EST
Where
Floyd County, 0.69 mi N of Alto Park
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.330, -85.180

Multiple trees down within the Stonebridge Community.

Thunderstorm Wind, Whitfield

When
March 3, 2:50 PM EST to 2:52 PM EST
Where
Whitfield County, 0.89 mi NW of Beaverdale
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.930, -84.840

A tree was down into the road in the 3000 block of Mount Pleasant Rd.

Thunderstorm Wind, Murray

When
March 3, 2:50 PM EST to 2:52 PM EST
Where
Murray County, 1.14 mi W of Spring Place
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.750, -84.840

A tree was downed onto a power line at the intersection of Deep Wood Drive and Tibbs Bridge Road.

Thunderstorm Wind, Floyd

When
March 3, 2:51 PM EST to 2:53 PM EST
Where
Floyd County, 0.9 mi NW of Mt Berry
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
34.290, -85.190

Report of several trees down on Berry College Campus.

Thunderstorm Wind, Floyd

When
March 3, 2:57 PM EST to 2:59 PM EST
Where
Floyd County, 0.57 mi W of Mt Berry
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.280, -85.190

Report of a power pole snapped and across Redmond Rd.

Thunderstorm Wind, Murray

When
March 3, 3:03 PM EST to 3:05 PM EST
Where
Murray County, Fort Mountain
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.770, -84.750

Report of tree down across City View Rd.

Thunderstorm Wind, Bartow

When
March 3, 3:03 PM EST to 3:05 PM EST
Where
Bartow County, 2.67 mi ESE of Adairsville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.350, -84.910

Trees and powerlines down near intersection of Manning Mill Rd and Joe Frank Harris Pkwy NW.

Thunderstorm Wind, Bartow

When
March 3, 3:04 PM EST to 3:06 PM EST
Where
Bartow County, 2.69 mi NE of Halls
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.330, -84.900

Minor structural damage reported near intersection of Parkerwood Rd NW and Joe Frank Harris Pkwy.

Tornado, Gordon

When
March 3, 3:08 PM EST to 3:12 PM EST
Where
Gordon County, 0.69 mi NNW of Farmville to 0.24 mi NE of Fambro
Rating
EF1
Path length
3.69 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
34.459, -84.834

The EF-1 tornado first touched down along Hammond Road where several trees were snapped or uprooted. The tornado continued ENE causing damage to several homes along Langston Road SE including siding and roof damage as well as destroying an outbuilding. The tornado continued ENE to the north of Hammond Road snapping and uprooting trees crossing Cash Road and through a largely wooded area until it reached|McEntyre Loop. Several trees and powerlines were snapped and a barn was nearly destroyed. The tornado continued ENE crossing Creek Ridge Dr uprooting a few trees in the area. As the tornado crossed Mt. Olive Road several trees were uprooted on a hillside to the east of the road. These were the last damage indicators found thus the tornado is presumed lifted shortly thereafter and in the area of Young-Wright Lake.

Thunderstorm Wind, Murray

When
March 3, 3:12 PM EST to 3:14 PM EST
Where
Murray County, 2.68 mi SE of Dennis
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.670, -84.670

A tree was downed onto powerlines on Highway 282 just west of Woodring Branch Road.

Thunderstorm Wind, Pickens

When
March 3, 3:13 PM EST to 3:15 PM EST
Where
Pickens County, 2.07 mi N of Talmadge
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.450, -84.650

Report of power pole down near the intersection of Hwy 53 and Edwards Rd.

Thunderstorm Wind, Gilmer

When
March 3, 3:20 PM EST to 3:22 PM EST
Where
Gilmer County, 1.33 mi WNW of Northcutt
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.760, -84.440

Report of power lines down on Waleska Lane.

Thunderstorm Wind, Pickens

When
March 3, 3:26 PM EST to 3:28 PM EST
Where
Pickens County, 0.69 mi S of Jerusalem
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
34.420, -84.580

A tree was downed onto a power line on Henderson Mountain Rd at Windwood Way.

Thunderstorm Wind, Bartow

When
March 3, 3:40 PM EST to 3:42 PM EST
Where
Bartow County, 1.85 mi ENE of Euharlee
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.160, -84.900

Trees and powerlines down near intersection of McCormick Rd and Mission Rd.

Thunderstorm Wind, Polk

When
March 3, 3:45 PM EST to 3:47 PM EST
Where
Polk County, 1.15 mi W of Rockmart
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.000, -85.070

Report of a tree down on powerlines on Morgan Valley Rd.

Thunderstorm Wind, Pickens

When
March 3, 3:48 PM EST to 3:50 PM EST
Where
Pickens County, 2.07 mi N of Jasper
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.500, -84.420

Report of damaged home off of Burnt Mountain Rd.

Thunderstorm Wind, Bartow

When
March 3, 3:50 PM EST to 3:52 PM EST
Where
Bartow County, 2.37 mi NNE of Cartersville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.200, -84.780

Report of trees and powerlines down near intersection of Buena Vista Cir SE and Roving Rd SE.

Thunderstorm Wind, Bartow

When
March 3, 3:55 PM EST to 3:57 PM EST
Where
Bartow County, 1.85 mi WSW of Emerson
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.120, -84.780

Trees and powerlines down near intersection of Old Alabama Rd SE and Paga Mine Rd SE.

Thunderstorm Wind, Bartow

When
March 3, 4:05 PM EST to 4:07 PM EST
Where
Bartow County, 1.34 mi WSW of Allatoona
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.090, -84.740

A tree was downed across highway 41 going southbound one mile north of Dabbs Bridge Rd.

Thunderstorm Wind, Paulding

When
March 3, 4:10 PM EST to 4:12 PM EST
Where
Paulding County, 1.5 mi NNE of Beulah
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.890, -84.990

A tree was downed in the 400 block of Williams Ct.

Thunderstorm Wind, Paulding

When
March 3, 4:15 PM EST to 4:17 PM EST
Where
Paulding County, 1.34 mi WSW of Forrister
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.940, -84.850

A tree was downed onto the 1300 block of Cartersville Hwy.

Thunderstorm Wind, Paulding

When
March 3, 4:24 PM EST to 4:26 PM EST
Where
Paulding County, 1.5 mi SSE of Dallas
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.900, -84.820

A tree was downed onto the road on Davis Mill Rd N at Winndale Rd.

Thunderstorm Wind, Dawson

When
March 3, 4:29 PM EST to 4:31 PM EST
Where
Dawson County, 0.69 mi N of Emma
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.440, -84.080

A tree was downed onto power lines on Highway 136.

Thunderstorm Wind, Paulding

When
March 3, 4:44 PM EST to 4:46 PM EST
Where
Paulding County, 0.9 mi NE of Oberlochen
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.790, -84.770

Report of a tree down on vehicle at Cambridge Ct.

Thunderstorm Wind, Douglas

When
March 3, 4:46 PM EST to 4:48 PM EST
Where
Douglas County, 2.15 mi NNE of Bill Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.700, -84.790

Two trees reported down near Alexander High School, near intersection of Bright Star Rd and Bill Arp Rd and near intersection of Choctaw and Chickasaw Rd.

Hail, Lumpkin

When
March 3, 4:52 PM EST to 4:53 PM EST
Where
Lumpkin County, Dahlonega
Measured
1 in hail
Reported by
Social Media
Coordinates
34.530, -83.980

Quarter size hail reported in Dahlonega.

Thunderstorm Wind, Douglas

When
March 3, 4:55 PM EST to 4:57 PM EST
Where
Douglas County, 0.58 mi E of Mc Whorter
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.620, -84.820

A tree was downed on Phillips Mill Rd near Hwy 166.

Thunderstorm Wind, Fulton

When
March 3, 5:05 PM EST to 5:07 PM EST
Where
Fulton County, Campbellton
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Employee
Coordinates
33.650, -84.670

Report of 10 to 12 trees were downed onto the road at the intersection of Cascade Palmetto Rd and GA-92.

Thunderstorm Wind, Hall

When
March 3, 5:20 PM EST to 5:22 PM EST
Where
Hall County, 1.14 mi W of Lake Sidney Lanier
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.280, -83.920

Report of a tree down on Cherokee Trail at Heidi Lane.

Thunderstorm Wind, Hall

When
March 3, 5:22 PM EST to 5:24 PM EST
Where
Hall County, 5.61 mi SSW of Murrayville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.350, -83.950

Report of a tree down near intersection of Chestatee Rd and Cool Springs Rd.

Thunderstorm Wind, Walton

When
March 3, 6:18 PM EST to 6:20 PM EST
Where
Walton County, 1.34 mi ENE of Campton
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.880, -83.700

Tree down near intersection of Kirk Rd and Shoal Creek Rd.

Thunderstorm Wind, Walton

When
March 3, 6:40 PM EST to 6:42 PM EST
Where
Walton County, 2.37 mi NNW of Ebenezer
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.730, -83.640

Tree down blocking road near intersection of Hester Town Rd and Adcock Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2023Every state in 2023This day in weather historyThe tornado archive for Georgia, 2023Warnings in Georgia, March 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1091315, 1091327, 1091320, 1091603, 1091455, 1091460, 1091324, 1091456, 1091459, 1091605, 1091462, 1091458, 1091465, 1091461, 1091595, 1091599, 1091600, 1091596, 1091598, 1091601, 1091463, 1091602, 1091597, 1091608, 1091607, 1091604, 1091609, 1091606, 1091610, 1091611, 1091613, 1091612, 1091614, 1091615, 1091616, 1091617, 1091618, 1091619, 1091620, 1091621, and more.